Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2011, 11:50 AM CDT for Copiah County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 11:50 AM CDT (16:50 UTC)
- Expired
- Apr 21, 2011, 12:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 12:10 PM CDT | HAIL 1 | Gallman, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KJAN 211650
SVRJAN
MSC029-211745-
/O.NEW.KJAN.SV.W.0248.110421T1650Z-110421T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
* UNTIL 1245 PM CDT
* AT 1150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DENTVILLE MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLANCY...MARTINSVILLE...GALLMAN AND HOPEWELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3181 9064 3203 9060 3203 9024 3202 9022
3200 9022 3198 9020 3195 9019 3194 9016
3191 9016 3189 9013 3172 9024
TIME...MOT...LOC 1650Z 274DEG 16KT 3193 9050
$$
BK3 follow-up statements
668
WWUS54 KJAN 211655
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU APR 21 2011
MSC029-211745-
/O.CON.KJAN.SV.W.0248.000000T0000Z-110421T1745Z/
COPIAH MS-
1155 AM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL COPIAH COUNTY...
AT 1155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DENTVILLE MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSVILLE...GALLMAN...HAZLEHURST...CRYSTAL SPRINGS...HOPEWELL AND
GEORGETOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3181 9064 3203 9060 3203 9024 3202 9022
3200 9022 3198 9020 3195 9019 3194 9016
3191 9016 3189 9013 3172 9024
TIME...MOT...LOC 1655Z 274DEG 16KT 3193 9047
$$
BK926
WWUS54 KJAN 211722
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT THU APR 21 2011
MSC029-211745-
/O.CON.KJAN.SV.W.0248.000000T0000Z-110421T1745Z/
COPIAH MS-
1222 PM CDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL COPIAH COUNTY...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRYSTAL SPRINGS TO
HAZLEHURST TO 7 MILES WEST OF GLANCY MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOPEWELL...MARTINSVILLE AND GEORGETOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3181 9064 3203 9060 3203 9024 3202 9022
3200 9022 3198 9020 3195 9019 3194 9016
3191 9016 3189 9013 3172 9024
TIME...MOT...LOC 1722Z 279DEG 19KT 3199 9031 3187 9035
3181 9059
$$
BK253
WWUS54 KJAN 211740
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT THU APR 21 2011
MSC029-211751-
/O.EXP.KJAN.SV.W.0248.000000T0000Z-110421T1745Z/
COPIAH MS-
1240 PM CDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COPIAH COUNTY WILL
EXPIRE AT 1245 PM CDT...
LAT...LON 3181 9064 3203 9060 3203 9024 3202 9022
3200 9022 3198 9020 3195 9019 3194 9016
3191 9016 3189 9013 3172 9024
TIME...MOT...LOC 1741Z 279DEG 19KT 3197 9019 3185 9023
3179 9047
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:30 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 21, 10:30 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU APR 21 2011
.UPDATE...VIGOROUS CONVECTION APPEARS TO BE SLIDING IN AND TRAINING
INTO THE FORECAST AREA FROM THE WEST A LITTLE FURTHER SOUTH THAN
PREVIOUSLY ANTICIPATED. FEW...IF ANY...FORECAST MODELS SHOWED THE
WEATHER SITUATION UNFOLDING IN THIS MANNER...BUT IT APPEARS THE
SHALLOW BAROCLINIC ZONE SET UP AROUND I-20 IS THE AXIS FOR
CONVECTIVE DEVELOPMENT AS OPPOSED TO THE DEEPER BOUNDARY MODELS WERE
TRIGGERING ON FURTHER NORTH.
HAVE MADE RATHER SIGNIFICANT UPDATES TO THE SHORT TERM FORECAST
THROUGH EARLY THIS EVENING TO ACCOUNT FOR THIS EVOLUTION IN
THINKING. LOCATIONS ACROSS OUR NORTHERN COUNTIES THAT RECEIVED HEAVY
RAINFALL YESTERDAY AND ARE IN A FLASH FLOOD WATCH THROUGH 7 PM WILL
REMAIN IN THE WATCH ALTHOUGH AXIS OF HEAVY RAIN MAY REMAIN TO THE
SOUTH THROUGH THE EARLY AFTERNOON. STILL THINKING THERE IS A CHANCE
FOR THE AXIS OF CONVECTION TO LIFT NORTH INTO AT LEAST NORTHEASTERN
PORTIONS OF THE STATE BY LATE THIS AFTERNOON AS FLOW BEGINS TO BACK
IN THE LOW LEVELS IN THE WAKE OF EXITING MID LEVEL DISTURBANCE.
FURTHER SOUTH...ESPECIALLY ALONG THE I-20 CORRIDOR WEST OF
I-55...CURRENTLY OBSERVED AXIS OF TRAINING CONVECTION SETTING UP
WILL POSE RISK OF STRONG TO POTENTIALLY SEVERE STORMS AND TORRENTIAL
RAINFALL THROUGH AT LEAST EARLY AFTERNOON. WE HAVE EXPANDED THE
FLASH FLOOD WARNING TODAY TO COVER THIS RISK FURTHER SOUTH...NOW
COVERING SE AR...AND THE REST OF NORTHERN AND CENTRAL MS ALONG AND
NORTH OF DE KALB MS TO JACKSON METRO TO WINNSBORO LA LINE. RISK OF
SEVERE WEATHER WILL MAINLY BE FROM HAIL AND DAMAGING WINDS AS LOW
LEVEL FLOW AND SHEAR NEAR THE MAIN CONVECTIVE AXIS SHOULD CONTINUE
TO WANE THROUGH THE DAY.
HAVE ALSO UPDATED POPS AND TEMPS RATHER SIGNIFICANTLY TO ADDRESS
FORECAST CHANGES...LOWERING HIGH TEMP EXPECTATIONS A GOOD DEAL IN
THE FLASH FLOOD WATCH AREA WHERE CLOUDS AND RAIN COULD BE MORE
PERVASIVE THAN PREVIOUSLY THOUGHT AND THE LOW LEVEL INVERSIONS WILL
HAVE LESS CHANCE TO MIX OUT. /BB/
&&
.PREV DISCUSSION... /ISSUED 436 AM CDT THU APR 21 2011/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHOWERS AND THUNDERSTORMS
ONGOING THIS MORNING ACROSS MUCH OF THE NORTHERN THIRD OF THE
CWA...MOSTLY ALONG THE HWY 82 CORRIDOR. THIS IS IN THE VICINITY OF
THE STALLED FRONTAL BOUNDARY DRAPED ACROSS THIS AREA. MUCH OF THE
ACTIVITY THAT HAD BEEN SEVERE EARLIER HAS CONGEALED INTO MORE OR
LESS A SWATH OF LIGHT TO MODERATE TO PERHAPS HEAVY RAIN. ADDITIONAL
STORMS ARE FURTHER SOUTH ALONG I-20 AND MOVING NORTH INTO THE SAME
LOCATIONS THAT HAVE SEEN AN ABUNDANCE OF RAIN SINCE THIS TIME LAST
NIGHT. RADAR ESTIMATED RAINFALL SINCE TUESDAY EVENING INDICATE THAT
MANY AREAS ALONG THE HIGHWAY 82 CORRIDOR HAVE SEEN 3-4 INCHES WITH
SOME LOCATIONS...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE
CORRIDOR...HAVE SEEN PERHAPS EVEN UPWARDS OF 7 INCHES OR MORE.
FOR TODAY...WITH THE STALLED BOUNDARY STILL EXPECTED TO HANG AROUND
THROUGH SOME/MOST OF THE DAY...EXPECT THE CHANCE FOR MORE STORMS TO
DEVELOP NEAR THIS LOCATION. AT THIS POINT...AM NOT EXPECTING SEVERE
STORMS. THERE WILL BE DECENT INSTABILITY AND STEEP LAPSE RATES BUT
SHEAR WILL BE MARGINAL AND MUCH OF THIS AREA WILL HAVE BEEN WORKED
OVER FROM THE PAST DAY AND A HALF. HOWEVER...GIVEN HOW MUCH RAIN HAS
FALLEN IN THIS LOCATION...ANY ADDITIONAL STORMS WILL AGGRAVATE THE
FLOODING ISSUES AND WILL PLAN TO EXTEND THE CURRENT FLASH FLOOD
WATCH/WHICH WAS SET TO EXPIRE AT 6AM/UNTIL 7PM(00Z). BY THIS
POINT...THE STALLED FRONT LOOKS TO LIFT OFF TO THE NORTH AS A WARM
FRONT IN RESPONSE TO A DEVELOPING LOW IN THE SOUTHERN PLAINS. THIS
WILL SHUNT THE PRECIPITATION TO THE NORTH AS WELL. HEIGHTS WILL
BEGIN TO RISE MORE...ESPECIALLY ACROSS THE SOUTH AND A DRYING TREND
WILL BEGIN. TEMPERATURES WILL BE A LITTLE TRICKY IN THE NORTH GIVEN
CLOUD COVER AND WET GROUNDS LIMITING HOW MUCH INSOLATION AND HEATING
WE WILL SEE. THIS AREA SHOULD BE THE COOLER LOCATION IN THE CWA.
FURTHER TO THE SOUTH...WHERE RAIN HAS BEEN SCARCE AND TEMPERATURES
HAVE BEEN GETTING RATHER WARM...TODAY WILL BE NO DIFFERENT. HIGHS
ARE EXPECTED TO REACH THE UPPER 80S ONCE AGAIN IN THE SOUTH BUT WILL
BE MUCH COOLER NORTH OF THE BOUNDARY. HIGHS IN THE NORTH MAY ONLY
REACH INTO THE LOWER 80S BUT THIS WILL DEPEND ON HOW MUCH CLOUD
COVER IS SEEN...THOUGH VERY WET SOILS WILL ALSO LIKELY LIMIT HOW
MUCH WARMING THAT AREA WILL SEE.
BY THURSDAY NIGHT...THE PRECIP WILL BE NORTH OF THE AREA...THOUGH
SOME HI-RES WRF MODELS DO NOT MOVE IT OUT AS QUICKLY AND WILL
MAINTAIN JUST A SLIGHT CHANCE OF STORMS IN ACROSS NORTHERN ZONES
THROUGH SOME OF THE EVENING. OVERNIGHT LOWS WILL BE WARM IN THE MID
AND UPPER 60S. WINDS SHOULD REMAIN UP THROUGH MUCH OF THE NIGHT IN
MOST LOCALES PRECLUDING FOG BUT STRATUS LOOKS TO MOVE IN...KEEPING A
LID ON TEMPERATURES.
FRIDAY...HEIGHTS WILL CONTINUE TO RISE AND DRY CONDITIONS WILL BE IN
PLACE. TEMPERATURES WILL REACH INTO THE MID AND UPPER 80S AGAIN WITH
LOWER TO MID 80S MORE LIKELY IN THE NORTHERN AREAS. OVERNIGHT LOWS
FRIDAY NIGHT WILL BE WARM AGAIN WITH STRATUS INVADING. /28/
LONG TERM...
SATURDAY THROUGH SUNDAY NIGHT...
THE LONGWAVE PATTERN WILL AMPLIFY AS WE HEAD INTO THE WEEKEND WITH
THE MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE
SUBTROPICAL RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE
RIDGE WILL KEEP THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES.
MONDAY THROUGH NEXT WEDNESDAY...
THE AMPLIFIED TROUGH-TO-RIDGE PATTERN WILL SHIFT EAST...THUS
ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF
THIS PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A FLOODING/SVR
WEATHER EVENT MAY DEVELOP...ESPECIALLY OVER THE NW HALF OF THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY WHEN SEVERAL ROUNDS OF TSTMS
ACTIVITY WILL BE POSSIBLE PER GLOBAL MODEL CONSENSUS.
DEEP SOUTHWEST FLOW ALOFT ALIGNED WITH THE FRONT WOULD SUPPORT
TREMENDOUS MOISTURE POOLING/CONVERGENCE AND A SLOW-MOVING FRONTAL
BOUNDARY. STRONG LARGE SCALE ASCENT AHEAD OF THE TROUGH AXIS AND
UNDER THE ENTRANCE REGION OF THE POLAR JET WOULD INITIATE WIDESPREAD
HEAVY TSTM ACTIVITY ALONG THE FRONT. THE PRIMARY TROUGH PASSAGE
SHOULD NOT TAKE PLACE UNTIL WEDNESDAY AT THE EARLIEST...SO AN
EXTENDED PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE. SEVERE WEATHER
IN ALL MODES WOULD BE A CONCERN AS WELL GIVEN THE EXPECTATION FOR A
HIGHLY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT ALONG AND AHEAD OF
THE FRONTAL BOUNDARY.
GIVEN THE STRENGTH OF THE BLOCKING RIDGE OVER THE SE CONUS...AM NOT
QUITE READY TO MENTION THESE RISKS IN THE HWO AS THE BEST FRONTAL
SUPPORT AND HEAVIER RAINFALL COULD STAY JUST NW OF THE FORECAST
AREA. /EC/
&&
.AVIATION...
A MIX OF MVFR TO LIFR CATS ONGOING THIS MORNING ACROSS
THE AREA. THOUGH GLH...GWO ARE SEEING VFR CIGS...-RA FALLING AND
VCTS MAY BRING CIGS BACK DOWN TO AROUND MVFR AND MAYBE IFR OVER THE
NEXT FEW HOURS. FURTHER SOUTH...JAN AND MEI SHOULD REMAIN AT VFR AS
MOST OF THE RAIN IS NOT AFFECTING THESE TAF SITES. HBG AND PIB
SEEING THE WORST OF THE CONDITIONS WITH LIFR CIGS AND VIS LESS THAN
1 MILE WITH GROUND FOG AND BR. POTENTIAL REMAINS FOR MORE SHRA/TSRA
TODAY MAINLY AFFECTING TAF SITES NORTH OF I-20 WHICH MAY BRING MVFR
TO IFR CIGS. STALLED BOUNDARY SHOULD LIFT NORTH TONIGHT AND ALL
SITES WILL BE DRY BUT MVFR TO IFR CIGS TONIGHT AS STRATUS MOVES IN.
/28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 67 86 65 / 64 18 13 9
MERIDIAN 80 65 87 63 / 37 18 13 9
VICKSBURG 82 66 87 65 / 84 17 10 9
HATTIESBURG 87 68 89 64 / 14 7 5 6
NATCHEZ 86 68 87 66 / 19 9 9 6
GREENVILLE 77 66 84 65 / 82 30 13 10
GREENWOOD 76 67 85 65 / 79 34 13 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>049.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015- 016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
BB/28/ECHazardous weather outlook, Apr 21, 10:59 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT THU APR 21 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>049-221600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- 1059 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF A WINNSBORO TO JACKSON TO DEKALB LINE AS A COMPLEX OF STORMS MOVES ACROSS THE FORECAST AREA. THIS SYSTEM WILL FOCUS A FRONTAL BOUNDARY AND PROVIDE AN AREA OF LIFT FOR PROLONGED RAIN AND STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA. AREAS ACROSS THIS WATCH AREA HAVE RECEIVED QUITE A BIT OF RAIN SINCE YESTERDAY AND OVERNIGHT. THIS NEW ROUND OF RAIN WILL HAVE THE POTENTIAL TO BRING 2 TO 4 INCHES WITH LOCALIZED AREAS SEEING HIGHER AMOUNTS IF STORMS CAN TRAIN OVER THE SAME AREAS. ADDITIONALLY...A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL. THIS RISK IS PRIMARILY ALONG THE I-20 CORRIDOR AND POINTS SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. LAZ024-026-MSZ050>066-072>074-221600- CATAHOULA-CONCORDIA-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1059 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME STRONG AND SEVERE STORMS ARE ANTICIPATED THIS AFTERNOON FOR AREAS SOUTH OF I-20. DAMAGING WINDS AND HAIL ARE THE PRIMARY RISK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND SOME FLASH FLOODING MAY OCCUR IF STORMS LINGER OVER ANY PARTICULAR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 21, 8:37 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HAIL 5 SSW BENTON 32.76N 90.29W
04/21/2011 E1.75 INCH YAZOO MS EMERGENCY MNGR
GOLFBALL HAIL REPORTEDLY BROKE SOME WINDOWS.
&&
JCULINSpecial weather statement, Apr 21, 8:47 AM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 847 AM CDT THU APR 21 2011 MSZ042-211405- YAZOO MS- 847 AM CDT THU APR 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED OVER YAZOO COUNTY AT 847 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN WEST CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS STORM COULD BECOME SEVERE AT ANYTIME. LAT...LON 3289 9047 3271 9049 3268 9065 3280 9068 TIME...MOT...LOC 1347Z 251DEG 16KT 3275 9058 CME
Local storm report, Apr 21, 8:57 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HAIL 1 N LITTLE YAZOO 32.72N 90.37W
04/21/2011 E1.00 INCH YAZOO MS LAW ENFORCEMENT
OBSERVED WHILE TRAVELING ON HIGHWAY 49
&&
BBRYANTSpecial weather statement, Apr 21, 10:31 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT THU APR 21 2011 LAZ016-MSZ040>043-047-048-053-211600- CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS-SHARKEY MS-ISSAQUENA MS- YAZOO MS-MADISON LA- 1031 AM CDT THU APR 21 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED FROM 6 MILES SOUTH OF HOLLY BLUFF TO LE TOURNEAU AT 1031 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...WEST CENTRAL MADISON...WARREN...WESTERN HINDS AND EXTREME NORTHEASTERN CLAIBORNE COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3282 9013 3215 9048 3216 9105 3282 9071 TIME...MOT...LOC 1531Z 270DEG 34KT 3274 9064 3224 9090 GRG
Local storm report, Apr 21, 11:44 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD YAZOO CITY 32.86N 90.41W
04/21/2011 YAZOO MS EMERGENCY MNGR
A PORTION OF 11TH AND GRANT STREETS WERE UNDER WATER.
&&
CMESpecial weather statement, Apr 21, 11:46 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1146 AM CDT THU APR 21 2011 MSZ054-211715- COPIAH MS- 1146 AM CDT THU APR 21 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DENTVILLE AT 1146 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3198 9026 3175 9032 3185 9063 3203 9059 TIME...MOT...LOC 1646Z 282DEG 24KT 3192 9050 BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:00 PM CDT | Tornado Warning | JAN | Montgomery, Webster | 60 min |
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 39 min |
| Apr 20, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 49 min |
| Apr 20, 7:13 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 62 min |
| Apr 20, 7:35 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Apr 20, 7:40 PM CDT | Tornado Warning | JAN | Carroll | 46 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 31 min |
| Apr 20, 7:48 PM CDT | Tornado Warning | JAN | Lowndes | 57 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 20, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 44 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 16 min |
| Apr 20, 8:32 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 43 min |
| Apr 20, 8:33 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 3 hr |
| Apr 20, 8:44 PM CDT | Tornado Warning | JAN | Lowndes | 61 min |
| Apr 20, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 22 min |
| Apr 20, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 57 min |
| Apr 20, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 59 min |
| Apr 20, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 57 min |
| Apr 20, 9:37 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Apr 20, 9:46 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 41 min |
| Apr 20, 10:05 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Montgomery | 12 hr |
| Apr 20, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 50 min |
| Apr 20, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 65 min |
| Apr 20, 11:28 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 20, 11:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Apr 20, 11:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Apr 20, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 37 min |
| Apr 21, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 19 min |
| Apr 21, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 20 min |
| Apr 21, 12:57 AM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Apr 21, 1:06 AM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Apr 21, 1:42 AM CDT | Flash Flood Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 2 hr |
| Apr 21, 2:18 AM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Apr 21, 2:21 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 41 hr |
| Apr 21, 6:37 AM CDT | Special Weather Statement | JAN | Sharkey | 33 min |
| Apr 21, 6:50 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 40 min |
| Apr 21, 7:16 AM CDT | Special Weather Statement | JAN | Warren | 19 min |
| Apr 21, 7:20 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 40 min |
| Apr 21, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 21, 7:48 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 21, 7:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 49 min |
| Apr 21, 8:03 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 21, 8:47 AM CDT | Special Weather Statement | JAN | Yazoo | 18 min |
| Apr 21, 9:11 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 22 min |
| Apr 21, 9:14 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Apr 21, 9:50 AM CDT | Flash Flood Warning | JAN | Yazoo | 115 min |
| Apr 21, 10:31 AM CDT | Special Weather Statement | JAN | Hinds, Warren, Yazoo | 29 min |
| Apr 21, 10:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 67 min |
| Apr 21, 11:46 AM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Apr 21, 1:03 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 32 min |
| Apr 21, 1:19 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 31 min |
| Apr 21, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 49 min |
| Apr 21, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 63 min |
| Apr 21, 1:45 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 21, 2:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 32 min |
| Apr 21, 2:14 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Apr 21, 2:47 PM CDT | Special Weather Statement | JAN | Covington, Marion | 28 min |
| Apr 21, 3:09 PM CDT | Special Weather Statement | JAN | Jones, Lamar, Marion | 31 min |
| Apr 21, 3:35 PM CDT | Special Weather Statement | JAN | Jones, Lamar | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.